Alert archive / California / Wind Advisories in 2008
Wind Advisory 52, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 22, 2008, 9:05 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 22, 2008, 1:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 9:05 AM PST (17:05 UTC)
- In effect from
- Feb 22, 2008, 1:00 PM PST
- Expired
- Feb 23, 2008, 1:00 AM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 221705 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 905 AM PST FRI FEB 22 2008 ...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING... .AS A FRONTAL SYSTEM MOVES ACROSS SOUTHERN CALIFORNIA AND EXITS TO THE EAST...LOCALLY STRONG AND GUSTY WINDS WILL DEVELOP IN PORTIONS OF MOUNTAINS AND DESERTS THROUGH THIS AFTERNOON. THE GUSTY WINDS WILL DECREASE AFTER MIDNIGHT TONIGHT. CAZ055-056-058-060>062-230115- /O.NEW.KSGX.WI.Y.0052.080222T2100Z-080223T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 905 AM PST FRI FEB 22 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST SATURDAY. WESTERLY WINDS WILL INCREASE THIS AFTERNOON IN PORTIONS OF THE MOUNTAINS AND DESERTS TO 15 TO 30 MPH...WITH LOCAL GUSTS 45 TO 50 MPH AT TIMES IN THE MORE WIND PRONE AREAS. GUSTY WINDS WILL CONTINUE THIS EVENING...AND THEN DECREASE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAVIS
1 follow-up statement
000 WWUS76 KSGX 222245 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 PM PST FRI FEB 22 2008 ...GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... ...STRONGER WINDS EXPECTED SATURDAY NIGHT AND SUNDAY... .GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING IN PORTIONS OF MOUNTAINS AND DESERTS AS A FRONTAL SYSTEM MOVES EAST OF THE AREA. THE GUSTY WINDS WILL DECREASE AFTER MIDNIGHT TONIGHT. THE NEXT PACIFIC STORM IS EXPECTED TO PRODUCE STRONGER WINDS ACROSS THE MOUNTAINS AND DESERTS...WITH INCREASING SOUTHWEST WINDS ON SATURDAY NIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. BEHIND THE FRONT STRONG WESTERLY WINDS WILL OCCUR. AREAS UNDER A HIGH WIND WATCH COULD EXPERIENCE DOWNED TREES AND POWER LINES. CAZ055-056-058-060>062-230900- /O.NEW.KSGX.HW.A.0008.080224T0600Z-080225T0400Z/ /O.CON.KSGX.WI.Y.0052.000000T0000Z-080223T0900Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 245 PM PST FRI FEB 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... FOR LATE THIS AFTERNOON AND THIS EVENING...A WIND ADVISORY CONTINUES IN EFFECT FOR THE MOUNTAINS AND DESERTS...WITH WESTERLY WINDS 15 TO 30 MPH AND LOCAL GUSTS 45 TO 50 MPH AT TIMES IN THE MORE WIND PRONE AREAS. GUSTY WINDS WILL DECREASE AFTER MIDNIGHT AND LIGHTER WINDS WILL PREVAIL ON SATURDAY. FOR SATURDAY NIGHT THROUGH SUNDAY EVENING...THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH. WINDS WILL INCREASE SATURDAY NIGHT AS A FRONT APPROACHES SOUTHERN CALIFORNIA. THEN STRONG WESTERLY WINDS WILL AFFECT THE MOUNTAINS AND DESERTS ON SUNDAY. PEAK WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...WHICH CAN TOPPLE TREES AND POWER LINES AND LEAD TO POWER OUTAGES. A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LAVIS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:30 AM PST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 22, 3:30 AM PST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST FRI FEB 22 2008 .SYNOPSIS...UPPER LEVEL LOW PRESSURE WILL BRING SHOWERS TODAY...MAINLY OVER AND WEST OF THE MOUNTAINS. THERE WILL BE A BRIEF BREAK BETWEEN SYSTEMS THEN ANOTHER UPPER LOW WILL BRING MORE SHOWERS SUNDAY. HIGH SURF WILL AFFECT THE COAST SUNDAY AFTERNOON INTO TUESDAY. FAIR AND WARMER NEXT WEEK UNDER HIGH PRESSURE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TODAY-SUN)...SHOWERS...OCCASIONALLY MODERATE TO HEAVY...WERE SPREADING S EARLY THIS MORNING. EARLY AFTERNOON ACARS SOUNDINGS SHOWED STRONG NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB SAN-IPL AND 7 MB SAN-TPH AND THERE WERE LOCAL STRONG GUSTY WINDS ACROSS THE MOUNTAINS. THE UPPER TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THIS MORNING WITH MAINLY LIGHT SHOWERS BUT PERIODS OF MODERATE TO BRIEFLY HEAVY PRECIP. THE SNOW LEVEL WILL BE NEAR 6000 FT. SNOW ACCUMULATIONS WILL BE ABOUT 4 TO 6 INCHES AT THE HIGHER ELEVATIONS WITH ISOLATED LARGER AMOUNTS. RAINFALL TOTALS SHOULD RANGE FROM ABOUT A QUARTER TO HALF AN INCH WEST OF THE MOUNTAINS TO ABOUT AN INCH ON THE MOUNTAIN SLOPES. THE SHOWERS WILL TAPER OFF THIS AFTERNOON BUT A FEW SHOWERS COULD LINGER INTO THE EVENING...ESPECIALLY IN SAN DIEGO COUNTY FROM ISLAND EFFECTS AND UPSLOPE FLOW. THE STRONG WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS TO ABOUT 45 MPH ACROSS THE MOUNTAINS AND LOCALLY INTO THE DESERTS THROUGH THIS EVENING. WEAK SHORT WAVE RIDGING SAT FOR DRY WEATHER. RESIDUAL LOW LEVEL MOISTURE AND VARIABLE HIGH CLOUDINESS WILL KEEP SKIES PARTLY CLOUDY SAT. ANOTHER UPPER LOW WILL LIKELY BRING SHOWERS AGAIN SUN. THERE SHOULD ALSO BE STRONG WINDS ACROSS THE MOUNTAINS AND DESERTS WITH THE NEXT SYSTEM AND MAY NEED WIND WARNINGS AND ADVISORIES. && .LONG TERM (MON-THU)...UPPER RIDGING AND OFFSHORE FLOW WILL BRING FAIR AND WARMER WEATHER. && .AVIATION... 220940Z...LOW PRESSURE AND ASSOCIATED COLD FRONT MOVING THROUGH THE AREA TODAY ACCOMPANIED BY MULTIPLE BROKEN TO OVERCAST CLOUD LAYERS AND RAIN. CIGS BETWEEN 1K AND 3K FT MSL...AND VIS BETWEEN 2SM AND 5SM IN FOG AND RAIN EXPECTED TO IMPROVE BY NOON FOR COASTAL AIRPORTS...BUT IFR/LIFR CIGS MAY REMAIN INLAND. EXPECT FRONTAL PASSAGE BETWEEN 18Z AND 22Z. CIGS MAY BREAK INLAND THIS EVENING... BUT IFR/LIFR VIS IN FOG IS LIKELY TO DEVELOP IN MANY AREAS WHERE THE CIGS BREAK. MOUNTAINS WILL BE OBSCURED IN CLOUDS/FOG AND UPSLOPE PRECIPITATION THROUGH TONIGHT. EXPECT SOME LOCAL TURBULENCE FROM THE MOUNTAIN CRESTS...EAST OVER THE DESERTS DUE TO MOUNTAIN WAVE ACTIVITY THROUGH 03Z. .MARINE... SMALL CRAFT ADVISORY HAS BEEN EXTENDED THROUGH NOON TODAY WITH SOUTH WINDS AHEAD OF A MODERATE COLD FRONT EXPECTED TO GUST TO 25 KTS AT TIMES. A LARGE WEST SWELL IS EXPECTED TO ARRIVE SUN EVENING AND CONTINUE THROUGH MON. GUIDANCE INDICATES SWELL JUMPING TO 17 FEET AT 15 SECONDS AT THE SAN CLEMENTE BASIN BUOY SUN EVENING. SINCE MODEL RUNS HAVE BEEN CONSISTENT...CONFIDENCE IS GROWING IN VERY HIGH SURF IMPACTING THE COAST...ESPECIALLY WITH DIRECTION BEING MORE WESTERLY AND THE LONG PERIOD ALLOWING MORE ENERGY TO PASS THROUGH AND AROUND ISLANDS. EMERGENCY AGENCIES...COASTAL RESIDENTS...AND PROPERTY OWNERS SHOULD PLAN ON MODERATE BEACH EROSION AND DAMAGE TO LOW LYING COASTAL STRUCTURES SUN NIGHT THROUGH MON. MARINERS SHOULD ALSO BE PREPARED TO STAY OUT OR RETURN TO PORT PRIOR TO SUN AFTERNOON AS ENTERING AND EXITING MOST HARBORS AND BAYS WILL LIKELY BE HAZARDOUS UNTIL TUE. && .SGX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY UNTIL 10 AM PST FRIDAY FOR THE SAN BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX. SMALL CRAFT ADVISORY UNTIL NOON TODAY. SEE LAXCWFSGX. && PUBLIC...DA AVIATION...JAD
Hazardous weather outlook, Feb 22, 4:00 AM PST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST FRI FEB 22 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-230000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST FRI FEB 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. UPPER LEVEL LOW PRESSURE WILL CAUSE SHOWERS TODAY WITH SNOW AT THE HIGHER ELEVATIONS. LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS. DENSE FOG IN THE MOUNTAINS. A SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS. A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEMS WILL BRING SHOWERS SUNDAY. THERE WILL ALSO BE LOCAL STRONG GUSTY WINDS...MAINLY IN THE MOUNTAINS AND DESERTS. LARGE SURF AT THE BEACHES SUNDAY AFTERNOON THROUGH TUESDAY. STRONG RIP CURRENTS...BEACH EROSION AND MINOR COASTAL FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:55 PM PST | Coastal Flood Statement | SGX | San Diego | 48 hr |
| Feb 22, 2:45 PM PST | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 37 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.